Hail, Weld
- When
- August 3, 2:46 PM MST
- Where
- Weld County, New Raymer
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.533, -103.783
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 3, 2:04 PM MST, 42 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
304 PM MDT WED AUG 3 2005
.SHORT TERM...MID AND HIGH LEVEL MOISTURE CONTINUES TO STREAM ACROSS
AREA. AT THE SURFACE...A WEAK FRONT HAS PASSED THROUGH THE PLAINS
THIS MORNING...WHICH BUMPED DEWPOINTS INTO THE 50S WITH 40S ALONG
FOOTHILLS. LOW LEVELS CONTINUE TO MOISTEN...WITH GPS INTEGRATED
PRECIPITABLE WATER VALUES AROUND AN INCH ACROSS PLAINS. RADAR
SHOWING CONVECTION FIRING OVER MOUNTAINS AND FOOTHILLS...BEGINNING
TO PUSH ONTO PLAINS. FROM WATER VAPOR LOOPS...IT APPEARS THAT A
SHORTWAVE IS OVER NORTHWEST ARIZONA...AND IS EXPECTED TO SLIDE ACROSS
AREA TONIGHT. NEXT FRONT CURRENTLY MOVING ACROSS SOUTH DAKOTA AND
EASTERN WYOMING SHOULD BE ARRIVING IN NORTHEAST COLORADO AROUND
MIDNIGHT WHICH WILL INCREASE DEWPOINTS AND ENHANCE UPSLOPE. SO
THINGS APPEAR TO BE COMING TOGETHER TO CREATE SOME CONCERNS
OVERNIGHT WITH FOCUS AREA ALONG FOOTHILLS. LATEST ETA CROSS
SECTIONS DEEPEN UPSLOPE TO AROUND 600 MB BY 12Z THURSDAY AND DIV-Q
AND VERTICAL VELOCITY PROGS SHOW FORCING OVERNIGHT AS SHORTWAVE
MOVES ACROSS. PRECIPITABLE WATER VALUES EXPECTED TO INCREASE TO
AROUND 1.25 INCHES...NOT ALL THAT IMPRESSIVE BUT SUFFICIENT. THOUGH
THE POTENTIAL EXISTS FOR STABILIZATION BEHIND THE FRONT...CONCERNED
THAT UPSLOPE FLOW WILL KEEP BULK OF PRECIPITATION CONFINED TO
FOOTHILLS WITH BURN AREAS AT RISK. SO...WILL ISSUE FLASH FLOOD
WATCH FOR FOOTHILLS....NOW THROUGH 12Z (6AM) THURSDAY. SOME HEAVY
RAIN AND MAYBE LOCALIZED FLOODING POSSIBLE ELSEWHERE...BUT CONCERN
IS MINIMAL AND HEAVY RAIN WORDING SHOULD SUFFICE. ON THURSDAY...
UPSLOPE WEAKENS WITH DRIER AIR MOVING INTO MOUNTAINS. FOOTHILLS AND
PLAINS REMAIN SATURATED AS SHOWN BY CROSS SECTIONS. FORECAST
SOUNDINGS SHOW AIRMASS IS PRIMARILY STABLE THROUGH THE DAY AND CAPE
VALUES MINIMAL. DIV-Q VERTICAL VELOCITY PROGS SHOW SOME DESCENT AS
WELL. SO...DESPITE MOIST AIRMASS...CONVECTION APPEARS LIMITED.
SCATTERED POPS SEEM SUFFICIENT...WITH MORE SHOWERS THAT THUNDER.
GUIDANCE SHOWS HIGHS IN THE 60S...WHICH LOOKS REASONABLE GIVEN CLOUD
COVER. CURRENT TEMPERATURE GRIDS SEEM OKAY.
.LONG TERM...THE NAM MAINTAINS A VERY MOIST AMS OVER NORTHEAST
COLORADO AS THE TAIL END OF THE TROF AXIS BRUSHES ACRS THE CWFA. BY
FRIDAY MORNING...A DRIER NORTHERLY FLOW ALOFT DEVELOPS OVER THE
REGION. THE NAM MAINTAINS A FAIR AMOUNT OF CAPE OVER THE NORTHEAST
PLAINS THROUGH THE AFTN BUT THIS MAY BE OVERDONE. THE SELY FLOW
THAT DEVELOPS DURING THE DAY COULD AMOUNT TO A WEAK DENVER CYCLONE
IN THE AFTN WHICH COULD HELP FOCUS SOME OF THIS POTENTIAL. CAPES
ARE ADVERTISE TO BE IN THE 600-1000 J/KG RANGE ALONG THE FRONT RANGE
AND OVER THE PALMER DIVIDE. WILL HEDGE THE BETTER POPS IN THESE
AREAS. IN ADDITION...H7 TEMPERATURES SUPPORT SOME SLIGHTLY COOLER
TEMPERATURES AS WELL SO I ADJUSTED THOSE VALUE DOWN BY 1 OR 2
DEGREES. AS FOR SATURDAY THROUGH MONDAY...MDLS MAINTAIN MOST THE
MSTR OVER THE SRN HALF OF THE STATE WITH A DRIER NLY FLOW OVR NRN
COLORADO. GFS SHOW LITTLE IN THE WAY OF SFC FVBL LOW LVL THETA-E
MSTR OVER THE NORTHEAST PLAINS. FOR THIS REASON I DROPPED THE POPS
FOR THE NORTHERN HALF OF THE CWFA. RIDGE AXIS EVENTUALLY SHIFTS
EAST OF COLORADO BY MIDWEEK WITH A WEST TO SOUTHWESTERLY FLOW ALOFT
DEVELOPING. BY THAT SOME SOME SUBTROPICAL MSTR SHOULD START
INFILTRATING THE REGION FM THE SOUTHWEST.
&&
.BOU...FLASH FLOOD WATCH FOR ZONES FOR THE FRONT RANGE FOOTHILLS FM
3 PM MDT TONIGHT TO 6 AM MDT THURSDAY MORNING...
ZONES 35...36 AND 37.
&&
D-L/COOPERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1049 AM MDT WED AUG 03 2005 COZ030>051-041200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1049 AM MDT WED AUG 03 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS BY EARLY AFTERNOON AND ON THE PLAINS BY LATE AFTERNOON. THE STORMS WILL INCREASE IN COVERAGE ON THE PLAINS THIS EVENING...WITH RAIN SHOWERS CONTINUING OVERNIGHT. WITH AN INCREASE IN MOISTURE OVER THE AREA...THE GREATEST THREAT TODAY IS HEAVY RAINFALL. THUNDERSTORMS WILL BE SLOW MOVING AND MAY TEND TO BE ANCHORED TO THE FOOTHILLS OR MOVE REPEATEDLY OVER THE SAME AREAS THIS EVENING. WHERE THIS OCCURS...SEVERAL INCHES OF RAINFALL WILL BE POSSIBLE OVER A FEW HOURS WHICH COULD CREATE FLOODING PROBLEMS. A FLASH FLOOD WATCH COULD BE ISSUED FOR THE FOOTHILLS THIS AFTERNOON. ON THE PLAINS THIS AFTERNOON ONE OR TWO SEVERE THUNDERSTORMS ARE POSSIBLE...WITH HEAVY RAIN...WIND GUSTS TO 60 MPH AND HAIL UP TO AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON THURSDAY AND FRIDAY. WARMER AND DRIER WEATHER WILL RETURN TO THE AREA SATURDAY THROUGH TUESDAY WITH JUST A SLIGHT CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM TODAY. D-L/COOPER
The national radar mosaic for the moment the first event began.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471519, 5471518, 5471517, 5471516.